Sodium ascorbate side affects

Any adverse effects of replacement vitamin C will be discuseed here. Topics include kidney stones, gall stones, oxidation, etc.
We plan to move good discussions from the General Topics forum here for posterity.

Moderator: ofonorow

jayraza
Contributor
Contributor
Posts: 21
Joined: Wed May 25, 2011 2:55 pm

Sodium ascorbate side affects

Post Number:#1  Post by jayraza » Sat Jan 14, 2012 8:13 am

Does anyone have experience here taking say 12 grams a day and experiencing any side affects. I have been taking it and I am experiencing itching, mild rashes and fatigue. I am taking other suppliments as well and the side affects could be related to any one of those, but if you do a web search on sodium acsorbate side affects itching, rashes appear to be decribed out there. I take it orally to avoid the gas from ascorbic acid. Thanks for your time! :o

majkinetor
Vitamin C Expert
Vitamin C Expert
Posts: 906
Joined: Fri Sep 10, 2010 8:36 am

Re: Sodium ascorbate side affects

Post Number:#2  Post by majkinetor » Sat Jan 14, 2012 12:23 pm

Sodium-Ascorbate is taken not to avoid gas, AFAIK, but to reduce stomach problems for people that have ulcers and GERD and dental problems.
There should be no other side effects apart from those known for C.

If you just started C, you might have mild herx reaction which is nothing to worry about and will pass in few weeks 2 months.

jayraza
Contributor
Contributor
Posts: 21
Joined: Wed May 25, 2011 2:55 pm

Re: Sodium ascorbate side affects

Post Number:#3  Post by jayraza » Sat Jan 14, 2012 5:51 pm

Thanks

jayraza
Contributor
Contributor
Posts: 21
Joined: Wed May 25, 2011 2:55 pm

Re: Sodium ascorbate side affects

Post Number:#4  Post by jayraza » Sun Jan 15, 2012 2:48 pm

I have been taking ascorbic acid for over a year now, 10 to 12 grams a day, recently I had switched to sodium ascorbate and started experiencing the symptoms I described. I have now gone back to ascorbic acid and the symptoms have started weakning. I don't know what to make of it, am I imagining it, is there some other factor that may be causing those symptoms, but I am feeling better since I have switched to ascorbic acid. I suppose I would have to learn to live with gas and other symptoms that come with ascorbic acid, its all tolerable :)

majkinetor
Vitamin C Expert
Vitamin C Expert
Posts: 906
Joined: Fri Sep 10, 2010 8:36 am

Re: Sodium ascorbate side affects

Post Number:#5  Post by majkinetor » Sun Jan 15, 2012 6:28 pm

Maybe you just need to give it a time. Gas occurs with both types of C and passes after some time.

ofonorow
Ascorbate Wizard
Ascorbate Wizard
Posts: 9904
Joined: Tue Nov 22, 2005 3:16 pm
Location: Lisle, IL
Contact:

Re: Sodium ascorbate side affects

Post Number:#6  Post by ofonorow » Mon Jan 16, 2012 4:34 am

Your reaction is strange. What brand of sodium ascorbate are you taking? Given your report, it might make sense to take your vitamin C partially as sodium ascorbate and partially as ascorbic acid. Adjust the ratio until the symptoms are minimal. I'll ask our resident Sodium Ascorbate expert if your reaction is typical or known.
Owen R. Fonorow, Orthomolecular Naturopath

ofonorow
Ascorbate Wizard
Ascorbate Wizard
Posts: 9904
Joined: Tue Nov 22, 2005 3:16 pm
Location: Lisle, IL
Contact:

Re: Sodium ascorbate side affects

Post Number:#7  Post by ofonorow » Wed Jan 18, 2012 4:12 am

From Dr. Bush
Reaction to sod asc - rash or itching....

Absolutely none in my experience ever noted in the family or reported by hundreds of patients.



I am still be interested in the brand, fillers, etc.
Owen R. Fonorow, Orthomolecular Naturopath

Jacquie
Vitamin C Master
Vitamin C Master
Posts: 223
Joined: Sat Aug 13, 2011 1:10 pm
Location: Pacific NW

Re: Sodium ascorbate side affects

Post Number:#8  Post by Jacquie » Wed Jan 18, 2012 6:11 am

majkinetor wrote:If you just started C, you might have mild herx reaction which is nothing to worry about and will pass in few weeks 2 months.

I agree. Sounds like a detox reaction of some sort. Time should tell.

jayraza
Contributor
Contributor
Posts: 21
Joined: Wed May 25, 2011 2:55 pm

Re: Sodium ascorbate side affects

Post Number:#9  Post by jayraza » Sun Jan 29, 2012 3:28 pm

Than you all! I will give it some time and go back to sod asc and report if same symptomes reappear, thanks a lot!


Return to “Toxicity”

Who is online

Users browsing this forum: No registered users and 0 guests